Thunderstorm Wind, Winston
- When
- July 30, 3:30 PM CST
- Where
- Winston County, Noxapater
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.000, -89.050
Several powerlines were blown down in the city.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 30, 2:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT TUE JUL 30 2002 WILL NOT MAKE ANY MAJOR CHANGES FROM THE CURRENT FORECAST. WITH WIDESPREAD CONVECTION EXPECTED TO CONTINUE THROUGH THE EVENING WILL LEAVE LIKELY POPS IN FOR THE SOUTHEAST GROUP AND SCATTERED ELSEWHERE. WITH THE SHORTWAVE MOVING INTO THE AREA...WILL NOT MENTION EVENING IN THE NORTHWEST GROUP. MODELS SHOW RAIN MOVING IN BY 12Z. WILL NOT GO HIGHER THAN SCATTERED AT THE MOMENT. ALTHOUGH AREA REMAINS MOIST AND UNSTABLE...ACTIVITY HAS BEEN SLOW TO DEVELOP SOUTH ALONG THE BOUNDARY. THE DISTURBANCE WILL REMAIN OVER THE GULF FOR THE NEXT FEW DAYS...WILL CONTINUE GENERALLY CONTINUE SCATTERED POPS EVERYWHERE. THE UPPER HIGH WILL SLOWLY MOVE INTO THE AREA BY THE WEEKEND...WITH SEVERAL DISTURBANCES MOVING THROUGH. SEVERAL WAVES PASS THROUGH THE AREA...WHILE THE LOW OFF THE FLA COAST CONTINUES TO HANG AROUND. WILL NOT STRAY FROM GUIDANCE ON TEMPS AND WINDS. MAY GO SLIGHTLY COOLER WED/THU WITH CLOUDS. OTHERWISE TEMPS RANGING FROM 90 TO 95 AND 70 TO 75 WILL PREVAIL. IN THE EXTENDED WILL MAKE ANY MAJOR CHANGES. THE UPPER HIGH MOVES INTO THE AREA AROUND SATURDAY...BUT THE AVN/EXTENDED AVN BOTH SHOW LIGHT QPF. WILL CONTINUE ISOLATED POPS. A SHORTWAVE DEVELOPS OVER THE GREAT LAKES AROUND MONDAY AND THE MOISTURE AND RAIN RETURN. JAN 73/90/73/90/73 5443 MEI 74/90/72/90/73 6443 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT TUE JUL 30 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. STORMS WILL BE MORE NUMEROUS OVER EAST AND SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA...GENERALLY SOUTH OF A LINE FROM MACON TO FOREST TO PORT GIBSON MISSISSIPPI TO WINNSBORO LOUISIANA. THESE STORMS WILL HAVE THE BEST CHANCE OF BECOMING SEVERE. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE NORTHEAST CORNER OF LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF NORTH AND CENTRAL MISSISSIPPI. A FEW STORMS IN THESE AREAS MAY ALSO BECOME SEVERE. THE PRIMARY SEVERE WEATHER CONCERN THIS AFTERNOON AND EVENING WILL BE DAMAGING WIND UP TO 60 MPH. THE EFFECTS OF AFTERNOON HEATING ON THE VERY MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE ACROSS THE REGION HAVE RESULTED IN THUNDERSTORM DEVELOPMENT ONCE AGAIN. MOST ACTIVITY WILL OVER CENTRAL AND SOUTHERN AREAS WILL DIMINISH AFTER SUNSET AND END BY MIDNIGHT AT MOST LOCATIONS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST ARKANSAS... NORTHWEST MISSISSIPPI AND EXTREME NORTHEAST LOUISIANA TONIGHT AS THE NEXT UPPER DISTURBANCE APPROACHES. THUNDERSTORMS THAT CONTINUE AFTER MIDNIGHT WILL BE MUCH LESS LIKELY TO BECOME SEVERE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Several powerlines were blown down in the city.
Nickel-sized hail fell near St. Mark's Church on Grant's Ferry Road.
Several trees and powerlines were blown down in the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307890, 5307891, 5307892.